MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-V4
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the rhino-laryngo videoscope had blisters on the bending section and insertion part.The issue occurred during reprocessing.There were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Corrected fields: b5, h6 "health effect - impact code." a review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 years since the subject device was manufactured.The device was not returned to olympus for inspection, however photos of the device were reviewed and the customer's complaint of blisters (air bubbles) on the bending section rubber and inserting part was confirmed.Based on the results of the investigation, the cause of the blisters (air bubbles) on the bending section rubber and inserting part could not be identified.However, the customer also used ultraviolet-c (uv-c) cleaning equipment (made by uv-smart, d60) for reprocessing.It is a new disinfector that uses ultraviolet-c (uv-c) radiation for 60 seconds, this likely led to the formation of blisters on the device.The following is included in the instructions for use (ifu): ¿ only olympus-recommended or olympus-endorsed aers have been validated by olympus.When using an automatic endoscope reprocessor (aer) that is not recommended by olympus, the manufacturer of the automatic endoscope reprocessor (aer) is responsible for validating compatibility of the aer with each olympus endoscope, accessories and medical instruments.¿ only use the automatic endoscope reprocessor (aer) that meets the requirements of the relevant parts of iso 15883 series in the member states of the eu.¿ before using an automatic endoscope reprocessor (aer), confirm that it is capable of reprocessing the endoscope.Be sure to attach all required connectors.Otherwise, insufficient reprocessing may pose an infection control risk.If you are uncertain as to the ability of your automatic endoscope reprocessor (aer) to reprocess the endoscope, contact the manufacturer of the automatic endoscope reprocessor (aer) for specific instructions and information on compatibility and required connectors.Olympus will continue to monitor the field performance of this device.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
There were no reports of patient involvement.
 
Additional Manufacturer Narrative
It was confirmed that what was first reported as "blisters" were actually fixated proteins that had changed color.There was information stating that the dirt/foreign material was removed by cleaning.According to the additional information obtained on 2024/9/4, the facility also uses a glutaraldehyde machine, and it was mentioned that the dirt/foreign material was fixated proteins.It was also mentioned that glutaraldehyde is a very well-known protein fixator.It was concluded that the uv-light discolored the fixated proteins.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19192510
Report Number3002808148-2024-03918
Device Sequence Number7620825
Product Code EOB
UDI-Device Identifier04953170411380
UDI-Public04953170411380
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K182102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-V4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/16/2024
09/25/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date05/21/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
D60-UV-SMART (NON-OLYMPUS).
Patient SexUnknown